Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 106, NWS Gaylord, MI

October 23, 2012

NWS Gaylord, MI issued this small craft advisory at Oct 23, 2012, 11:16 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 11:16 AM EDT (15:16 UTC)
Expired
Oct 24, 2012, 5:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WHUS73 KAPX 231516
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1116 AM EDT TUE OCT 23 2012

LHZ345>347-LMZ341-342-232100-
/O.NEW.KAPX.SC.Y.0106.121023T1516Z-121023T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1116 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
230 
WHUS73 KAPX 232009
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT TUE OCT 23 2012

LSZ321-240415-
/O.EXB.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
409 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-240300-
/O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
409 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-240415-
/O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
409 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
221 
WHUS73 KAPX 240156
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
956 PM EDT TUE OCT 23 2012

LMZ341-342-240900-
/O.EXT.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
956 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-240900-
/O.CON.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
956 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-240900-
/O.CON.KAPX.SC.Y.0106.000000T0000Z-121024T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
956 PM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 9:40 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 23, 9:40 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
940 AM EDT TUE OCT 23 2012

.SYNOPSIS...
ISSUED AT 354 AM EDT TUE OCT 23 2012

MILD LATE OCTOBER WEATHER WILL CONTINUE ACROSS THE REGION INTO
THURSDAY...AS A WARM FRONT OVER THE LOWER GREAT LAKES THIS MORNING
SLOWLY LIFTS NORTH OF THE AREA. IN ADDITION TO THE WARMTH...THIS
FEATURE WILL ALSO GIVE US A FEW MORE ROUNDS OF SHOWERS...AND PERHAPS
A FEW THUNDERSTORMS INTO THURSDAY...WITH MUCH BETTER RAIN CHANCES
THURSDAY NIGHT AS A STRONG COLD FRONT ARRIVES. THIS FRONT WILL
PLUNGE TEMPERATURES BACK BELOW NORMAL BY FRIDAY AND THROUGH THE
WEEKEND...WITH PERHAPS A FEW RAIN AND SNOW SHOWERS ALSO ARRIVING.

&&

.UPDATE...
ISSUED AT 936 AM EDT TUE OCT 23 2012

CHALLENGING FORECAST AS QUASI-STATIONARY SOUTHERN LAKES MULTI-LAYERED
FRONTAL SYSTEM ESSENTIALLY STAYS THAT WAY...NOT MOVING MUCH AT ALL
THROUGH TODAY. FORCED ISENTROPIC UPGLIDE MEAGER AT BEST...WITH
COMPLETE LOSS OF LOW LEVEL JET STRUCTURE AND ANY MID LEVEL WAVES
REMAINING WEST AND SOUTH OF OUR AREA. BROKEN BAND OF SHOWERS AND
STORMS TIED TO THESE WAVES...ONE CUTTING ACROSS ILLINOIS AND
INDIANA...WITH ANOTHER LESS DEFINED WAVE (AND ATTENDANT CORE OF
STEEP MID LEVEL LAPSE RATES...EML PLUME) MOVING OVER THE NORTHERN
MISSISSIPPI VALLEY REGION. THUS...OUR AREA LOOKS RATHER VOID OF
DYNAMICS UNTIL LATER TODAY...WHICH RADAR TRENDS BEAR OUT. WILL CUT
SHOWER CHANCES SUBSTANTIALLY THROUGH THIS MORNING (SUPPOSE A
SPRINKLE IS POSSIBLE)...BEFORE REINTRODUCING DURING THE AFTERNOON
HOURS. TEMPERATURES AS BIG A HEADACHE AS PRECIP TRENDS...WITH ANY
CLEARING LIKELY ALLOWING READINGS TO SPIKE (LIKE YESTERDAY). HAVE
NOTICED SOME BREAKS IN THE OVERCAST ACROSS PARTS OF NORTHWEST
LOWER...INCLUDING UP HERE ON THE HILL. JUST NOT SURE HOW
EXTENSIVE/LONG LASTING THIS CLEARING WILL BECOME...AND CHOSE TO MAKE
SLOW ADJUSTMENTS TO INHERITED HIGH TEMPERATURE FIELD. NO DOUBT...IF
CLEARING IS MORE AGGRESSIVE... READINGS WILL HAVE TO RAISED BY
SEVERAL DEGREES.

UPDATE ISSUED AT 642 AM EDT TUE OCT 23 2012

SHOWERS ACROSS SOUTHEASTERN COUNTIES HAVE MOVED OFF TO THE EAST.
STILL SOME REMNANT LIGHT SHOWERS OR AREAS OF DRIZZLE ACROSS
NORTHWEST LOWER...BUT THIS ACTIVITY HAS SHOWN A DIMINISHING TREND
OVER THE LAST HOUR. FORECAST REMAINS ON TRACK WITH CLOUDY SKIES
AND CHANCES FOR SHOWERS THIS MORNING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 354 AM EDT TUE OCT 23 2012

ON THE LATEST SURFACE WEATHER MAP...1026 MB HIGH PRESSURE WAS OVER
CENTRAL ONTARIO...WITH 1007 MB LOW PRESSURE OVER IOWA WITH A WARM
FRONT EXTENDING INTO FAR SOUTHERN LOWER MICHIGAN. APX AND
SURROUNDING RADARS SHOWED MCV (MESOSCALE CONVECTIVE VORTICITY)
DRIVEN SHOWER ACTIVITY ACROSS SOUTHEAST LOWER CONTINUES TO PULL OFF
TO THE EAST WITH ONLY SPOTTY SHOWERS ACROSS SOUTHWEST LOWER. THE
MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND POPS AND THE
THUNDER POTENTIAL FOR TODAY INTO TONIGHT.

TODAY...SHOWER ACTIVITY EXPECTED TO BE ON THE DECREASE OVER THE NEXT
COUPLE OF HOURS. THERE MAY NOT BE MUCH ACTIVITY BEYOND THAT FOR THE
REMAINDER OF THE DAY (CHANCE OF SHOWERS) AS THE SURFACE WARM FRONT
REMAINS HUNG UP ACROSS FAR SOUTHERN LOWER (WITH NOTHING TO REALLY
NUDGE IT TOO FAR TO THE NORTH). OTHERWISE...MODEL SOUNDINGS/CROSS
SECTIONS SHOW ABUNDANT MOISTURE REMAINING AT LOW LEVELS LEADING TO
MAINLY CLOUDY SKIES. TEMPERATURES WILL REMAIN ON THE MILD SIDE FOR
SURE BUT HAVE LOWERED HIGHS BY A FEW DEGREES DUE TO A MOIST EASTERLY
FLOW...TO HIGHS RANGING FROM THE MIDDLE 50S TO LOWER 60S.

TONIGHT...CHANCES FOR SHOWERS AND POSSIBLE THUNDERSTORMS INCREASE AS
THE SURFACE WARM FRONT AND THETA-E RIDGING/DEEPER MOISTURE MOVE
SLOWLY TO THE NORTH. MILD ONCE AGAIN WITH LOWS IN THE LOWER AND
MIDDLE 50S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 354 AM EDT TUE OCT 23 2012

ACTIVE WEATHER REGIME IS SET TO CONTINUE AS WE COME TOWARD THE CLOSE
OF OCTOBER...WITH A REAL ROLLER COASTER RIDE IN TEMPERATURES
EXPECTED AS WELL. AS IS TYPICAL IN SUCH A REGIME...THE PRIMARY
FORECAST CHALLENGE REMAINS THE TIMING AND PLACEMENT OF VARIOUS
PRECIP CHANCES...AS WELL AS TEMPERATURES...SPECIFICALLY JUST HOW
WARM READINGS WILL GET ON WEDNESDAY/THURSDAY...AND HOW COOL THEY MAY
END UP THIS WEEKEND. PER A MULTI-MODEL CONSENSUS...THE OVERALL UPPER
PATTERN THROUGH THE EXTENDED FORECAST PERIOD LOOKS TO GRADUALLY
BECOME QUITE BLOCKED UP WITH TIME...WITH THE DEVELOPMENT OF REX
BLOCKING FEATURES BOTH OVER WESTERN ALASKA AND ALSO OVER THE NORTH
ATLANTIC...ALL WHILE TROPICAL CYCLONE SANDY TRIES TO GET INTO THE
MIX AS WELL. THIS SETUP SHOULD FAVOR GRADUAL EASTWARD ADVANCEMENT OF
THE CURRENT PACIFIC NORTHWEST TROUGH...WITH THIS FEATURE EVENTUALLY
ENCOMPASSING MUCH OF THE NORTHERN TIER BY THE WEEKEND. IN ADVANCE OF
THIS FEATURE...HOWEVER...STOUT MID LEVEL RIDGING SHOULD MAKE A RUN
AT THE GREAT LAKES FOR BOTH WEDNESDAY AND THURSDAY...GIVING THE
POTENTIAL FOR SOME NEAR RECORD-SETTING TEMPERATURES.

WEDNESDAY THROUGH FRIDAY...STARTING TO GET THE FEELING THAT THERE
MAY NOT BE A WHOLE LOT OF PRECIP FOR THE DAY ON WEDNESDAY AS AN
ELEVATED WARM FRONT LIFTS INTO ONTARIO...WHILE A SURFACE WARM FRONT
GRADUALLY LIFTS THROUGH THE LOWER PENINSULA. CERTAINLY CAN'T RULE
OUT SOMETHING GIVEN A MOIST AIRMASS IN PLACE...ESPECIALLY NORTH OF
THE SURFACE WARM FRONT INTO THE EASTERN U.P...BUT LACK OF FORCING
MECHANISM IN THE PRESENCE OF A FAIRLY CAPPED ATMOSPHERE UP AROUND
650MB ARGUES FOR ONLY A SMALL POP. A BIGGER STORY WILL BE THE
POTENTIAL FOR SOME BIG-TIME LATE SEASON WARMTH...ESPECIALLY ACROSS
SOUTHERN COUNTIES WHERE THE SURFACE WARM FRONT WILL RESIDE. TO THE
NORTH...CLOUD COVER IS A BIT MORE PROBLEMATIC WITH MOISTURE POOLED
ALONG THE FRONT. PER PATTERN RECOGNITION...PROBABLY LOOKING AT A
RATHER CLOUDY FIRST HALF OF THE DAY...BUT CAN ENVISION SOME CLEARING
FOR NORTHERN LOWER AFTER 18Z...WHILE CLOUDS PROBABLY PREVAIL NORTH
OF THE STRAITS. TEMPS WILL EXHIBIT A BIG SPREAD...FROM THE LOW/MID
70S GRAND TRAVERSE BAY REGION TO THE UPPER 50S FAR NORTH.

LOOKING LIKE A VERY MILD NIGHT WEDNESDAY NIGHT WITH THE AREA FIRMLY
PLANTED IN STRONG THERMAL RIDGING AND WITHIN AN INCREASINGLY MIXED
ENVIRONMENT AHEAD OF A COLD FRONT SLIDING THROUGH WISCONSIN. STILL
SOME DISAGREEMENT REGARDING THE TIMING OF THIS FEATURE...BUT REALLY
THINK SLOWER IS BETTER GIVEN ONLY SLOW AMPLIFICATION OF UPPER
TROUGHING ALOFT AND DEEP SOUTHWEST FLOW REGIME PARALLELING THE
FRONT. LOWS ONLY IN THE 60S MOST AREAS WILL WORK JUST FINE - ONLY
ABOUT 30 DEGREES ABOVE NORMAL!

THURSDAY JUST LOOKING SPECTACULAR WITH IMPRESSIVE WARMTH RIDING
NORTH INTO THE AREA AHEAD OF THE APPROACHING FRONT. SHOULD BE QUITE
WINDY GIVEN TIGHTENING GRADIENT AND DEEPER MIXING INTO CORE OF 50
KNOT FLOW ALOFT. PER GUIDANCE TRENDS...WILL HOLD OFF ON THE MAJORITY
OF PRECIP MENTION THROUGH MUCH OF THE DAY. GIVEN SUCH A WARM
START...HAVE NO TROUBLE SEEING HIGHS INTO THE UPPER HALF OF THE
70S...WITH PROBABLY EVEN A FEW 80 DEGREE READINGS POSSIBLE. THESE
WILL COME CLOSE TO CURRENT RECORDS ACROSS NORTHERN MICHIGAN (SEE
BELOW FOR MORE INFO). WILL CARRY A LATE DAY POP ACROSS FAR WESTERN
AREAS AS THE FRONT EDGES CLOSER...BUT THINK THE MAJORITY OF
PRECIPITATION WILL COME INTO THURSDAY NIGHT...AND LIKELY IN THE
POST-FRONTAL ENVIRONMENT AS CORE OF UPPER JET FORCING SLIDES THROUGH
THE REGION. THUNDER POTENTIAL IS THERE FOR ANYTHING RIGHT ON THE
LEADING EDGE OF THE INCOMING RAIN SHIELD...BUT GIVEN EXPECTED
POST-FRONTAL NATURE OF MUCH OF THE PRECIP...COOLING LOW LEVELS WILL
DO LITTLE TO AID IN ATMOSPHERIC INSTABILITY. CATEGORICAL POPS ARE
PROBABLY IN ORDER...ESPECIALLY WESTERN HALF OF THE CWA WHERE BEST
JET FORCING AXIS WILL INTERSECT A DEEP FGEN CIRCULATION.

AFTER THAT...MUCH COOLER WEATHER SET TO ARRIVE FOR FRIDAY AND INTO
THE WEEKEND AS BROAD UPPER TROUGHING DROPS INTO THE GREAT LAKES. H8
TEMPS DIVING TOWARD -6C WILL CERTAINLY ALLOW FOR A LAKE
RESPONSE...BUT MOISTURE LOOKS TO BE VERY SHALLOW...ALL WHILE THE LOW
LEVEL FLOW HAS A BIG ANTICYCLONIC LOOK TO IT. WITH THAT SAID...STILL
NOT CONVINCED THAT OUR RAIN THREAT WILL END ON FRIDAY AS "SANDY"
WILL MORE THAN LIKELY ACT TO STRONGLY BLOCK UP THE FLOW...PERHAPS
SLOWING THE COLD FRONTAL PASSAGE ENOUGH TO GIVE ADDITIONAL RAIN
CHANCES. THEREAFTER...ALL KINDS OF POSSIBILITIES THROUGH LATE
WEEKEND/EARLY NEXT WEEK WITH GUIDANCE REALLY STRUGGLING REGARDING
THE INTERACTION BETWEEN A POSSIBLE STRONG HURRICANE SANDY AND
ADDITIONAL NORTHERN STREAM ENERGY DROPPING INTO THE UPPER TROUGH
OVER OUR REGION. MODEL RUNS AT THIS TIME YESTERDAY WILL JUST PLAIN
CRAZY...SHOWING THE REMNANTS OF THIS SYSTEM POSSIBLY DUMBELLING BACK
INTO THE GREAT LAKES. INTERESTING TO NOTE ABOUT HALF OF THE 18Z GFS
ENSEMBLES ALSO CAUGHT ONTO THIS SCENARIO...AND NO DOUBT THERE IS
SOME SMALL POTENTIAL FOR SOMETHING GOOFY TO HAPPEN EARLY NEXT WEEK.
GIVEN SUCH LOW CONFIDENCE...WILL CARRY A VERY SMALL RAIN/SNOW SHOWER
MENTION AT TIMES THROUGH THE WEEKEND...BUT AGAIN NOTHING MAJOR GIVEN
SEVERE LACK OF ANY MOISTURE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 642 AM EDT TUE OCT 23 2012

CONDITIONS ARE SLOWLY DETERIORATING AT THE TAF SITES AS LOW LEVEL
MOISTURE INCREASES OUT AHEAD OF A WARM FRONT WELL TO OUR SOUTH.
THIS TREND SHOULD CONTINUE WITH IFR/MVFR CIGS AND EVENTUALLY VSBYS
EXPECTED AT ALL TAF SITES TODAY INTO TONIGHT.

&&

.MARINE...
ISSUED AT 354 AM EDT TUE OCT 23 2012

NON-HEADLINE EAST TO SOUTHEAST WIND REGIME TO CONTINUE ACROSS THE
BIG WATERS INTO WEDNESDAY AS WEAK PRESSURE GRADIENT REMAINS IN
PLACE. WAVERING FRONTAL SYSTEM WILL EVENTUALLY BOW NORTH AS A WARM
FRONT ON WEDNESDAY...AT LEAST KICKING OFF A CHANCE FOR A FEW
SHOWERS AND STORMS THROUGH THE PERIOD. SOUTH WINDS WILL RAMP-UP
CONSIDERABLY WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN APPROACHING
COLD FRONT. HEADLINES WILL LIKELY BE NEEDED FOR AT LEAST SOME
NEARSHORE AREAS DURING THIS TIME...WITH LOW END GALES A
POSSIBILITY.

&&

.CLIMATE...
ISSUED AT 354 AM EDT TUE OCT 23 2012

BELOW IS A LOOK AT THE CURRENT RECORD HIGHS FOR THURSDAY. A FEW OF
THESE MAY BE IN JEOPARDY...PENDING THE EVENTUAL ARRIVAL TIME OF A
COLD FRONT AND RAINFALL THROUGH THE AFTERNOON.

LOCATION           RECORD/YEAR
--------           -----------
ALPENA              77 (1989)
GAYLORD             76 (1963)
PELLSTON            76 (1989)
HOUGHTON LAKE       78 (1963)
TRAVERSE CITY       77 (1989)
SAULT STE MARIE     67 (1973)

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...DL
SHORT TERM...AS
LONG TERM...DL
AVIATION...AS
CLIMATE...DL
MARINE...AS
Hazardous weather outlook, Oct 23, 4:06 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EDT TUE OCT 23 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
406 AM EDT TUE OCT 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHERN
LOWER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS AT VARIOUS TIMES ACROSS ALL OF
NORTHERN MICHIGAN WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

AJS

In the hours before

Local storm report, Oct 23, 8:47 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
847 AM EDT TUE OCT 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       5 SSW HALE              44.31N 83.83W
10/23/2012  M1.14 INCH       IOSCO              MI   MESONET

            REPORTED AT COOP STATION HLMM4 HEAVY RAIN
            DURATION 24 HOURS

&&

IRIS SYSTEM

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.